Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 104, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 1, 2007, 6:44 PM MDT for Albany County, Carbon County, Wyoming. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2007, 6:44 PM MDT (00:44 UTC)
- Expired
- Aug 1, 2007, 7:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 125 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2205 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 020044 SVRCYS WYC001-007-020130- /O.NEW.KCYS.SV.W.0104.070802T0044Z-070802T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 644 PM MDT WED AUG 1 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME EAST CENTRAL CARBON COUNTY IN SOUTH CENTRAL WYOMING... WEST CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING... * UNTIL 730 PM MDT * AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ROCK RIVER...OR ABOUT 38 MILES NORTHWEST OF LARAMIE...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SODA LAKE BY 725 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4198 10590 4198 10613 4165 10614 4166 10586 $$
2 follow-up statements
000 WWUS55 KCYS 020110 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 709 PM MDT WED AUG 1 2007 WYC001-007-020130- /O.CON.KCYS.SV.W.0104.000000T0000Z-070802T0130Z/ ALBANY WY-CARBON WY- 709 PM MDT WED AUG 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR EXTREME EAST CENTRAL CARBON AND WEST CENTRAL ALBANY COUNTIES... AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTH OF ROCK RIVER...OR ABOUT 41 MILES NORTHWEST OF LARAMIE...MOVING NORTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SODA LAKE BY 730 PM MDT... MOTORISTS ON U.S. HIGHWAY 30/287 WILL ENCOUNTER HAIL AND BLINDING RAIN. PULL OVER AND WAIT FOR THE STORM TO PASS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4198 10590 4198 10613 4165 10614 4166 10586 $$
000 WWUS55 KCYS 020129 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 727 PM MDT WED AUG 1 2007 WYC001-007-020137- /O.EXP.KCYS.SV.W.0104.000000T0000Z-070802T0130Z/ ALBANY WY-CARBON WY- 727 PM MDT WED AUG 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL CARBON AND WEST CENTRAL ALBANY COUNTIES EXPIRES AT 730 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. AT 725 PM THE STORM WAS LOCATED ABOUT 10 MILES NORTH OF ROCK RIVER AND DRIFTING NORTH AT 15 MPH. NO REPORTS OF SEVERE WEATHER HAVE BEEN RECEIVED AS OF 725 PM FROM THIS STORM. MOTORISTS ON U.S. HIGHWAY 30/287 BETWEEN ROCK RIVER AND MEDICINE BOW WILL RUN INTO THIS STORM THROUGH ABOUT 745 PM. VERY HEAVY RAIN AND SMALL HAIL WILL STILL BE POSSIBLE FROM THIS STORM UNTIL THEN. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4198 10590 4198 10613 4165 10614 4166 10586 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:26 PM MDT, 4 hours 18 minutes earlier.
Area forecast discussion, Aug 1, 2:26 PM MDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 226 PM MDT WED AUG 1 2007 .SHORT TERM...TONIGHT THRU THURSDAY NIGHT...SFC FRON SAGGING SE ACROSS THE AREA WITH THUNDERSTORMS CONTG TO DEVELOP MAINLY FROM FAR SE WY INTO THE SRN NEB PANHANDLE. THIS AREA WILL SEE BEST CHANCE FOR HEAVY RAINS THIS EVENING BUT WITH SOMEWHAT ENHANCED NORTHERLY FLOW IN MID LEVELS ACTIVITY MOVING SOUTH FAST ENUF THAT FLOODING POTENTIAL SHOULD STAY RATHER LOCALIZED. ACTIVITY SHOULD DECREASE LATER THIS EVENING BUT SCTD SHOWERS STILL LIKELY ESP OVER SE WY. LITTLE CHANGE THURSDAY THRU THURSDAY NIGHT WITH SFC UPSLOPE FLOW COMBINING WITH SOME MODEST INSTABILITY FOR SCTD SHOWERS AND TSTRMS. .LONG TERM...FRIDAY THROUGH WEDNESDAY. LARGE RIDGE OVER WESTERN STATES WILL GIVE WAY TO TROUGH DIGGING INTO WEST COAST ON FRIDAY...WITH SOUTHWEST FLOW ALOFT DEVELOPING ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. EMBEDDED SHORTWAVES RIPPLING NORTHEAST FROM THE TROUGH WILL KEEP A CHANCE OF AFTERNOON AND EARLY NIGHT TIME SHOWERS OR THUNDERSTORMS IN THE GRIDS FROM FRIDAY THROUGH THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES WILL BE IN THE 80S TO LOWER 90S AT LOWER ELEVATIONS WITH COOLER READINGS OVER THE HIGHER TERRAIN. LOW TEMPERATURES WILL BE IN THE 50S...COOLER MOUNTAINS. && .AVIATION...MAINLY VFR CONDS EXPECTED THRU THURSDAY BUT LOCAL MVFR CONDS IN SCTD SHOWERS AND TSTRMS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...RE LONG TERM....EISE
Hazardous weather outlook, Aug 1, 10:33 AM MDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1033 AM MDT WED AUG 1 2007 NEZ001>003-019>021-054-055-WYZ059>070-021115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1033 AM MDT WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT OVER MOST AREAS. NO SEVERE STORMS ARE EXPECTED BUT A FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE AS STORM MOVEMENT WILL BE RATHER SLOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THURSDAY. STORMS SHOULD BE MORE ISOLATED IN NATURE FRIDAY INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY HEAVY RAINFALL AMOUNTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:47 PM MDT | Flash Flood Warning | CYS | Albany | 118 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.